25 February 2018
Int J Med Sci 2011; 8(4):332-338. doi:10.7150/ijms.8.332
Platinum Agent-Induced Hypersensitivity Reactions: Data Mining of the Public Version of the FDA Adverse Event Reporting System, AERS
1. Center for Development of Integrative Education in Pharmacy and Pharmaceutical Sciences, Graduate School of Pharmaceutical Sciences, Kyoto University, Kyoto 606-8501, Japan
Objective: Adverse event reports (AERs) submitted to the US Food and Drug Administration (FDA) were reviewed to confirm the platinum agent-associated mild, severe, and lethal hypersensitivity reactions.
Methods: Authorized pharmacovigilance tools were used for quantitative signal detection, including the proportional reporting ratio, the reporting odds ratio, the information component given by a Bayesian confidence propagation neural network, and the empirical Bayes geometric mean. Excess2, given by the multi-item gamma Poisson Shrinker algorithm, was used to evaluate the effects of dexamethasone and diphenhydramine on oxaliplatin-induced hypersensitivity reactions.
Results: Based on 1,644,220 AERs from 2004 to 2009, carboplatin and oxaliplatin proved to cause mild, severe, and lethal hypersensitivity reactions, whereas cisplatin did not. Dexamethasone affected oxaliplatin-induced mild hypersensitivity reactions, but had lesser effects on severe and lethal reactions. The effects of diphenhydramine were not confirmed.
Conclusion: The FDA's adverse event reporting system, AERS, with optimized data mining tools is useful to authorize potential associations between platinum agents and hypersensitivity reactions.
Keywords: adverse event, AERS, platinum agent, hypersensitivity
This is an open access article distributed under the terms of the Creative Commons Attribution (CC BY-NC) License. See http://ivyspring.com/terms for full terms and conditions.
How to cite this article:
Sakaeda T, Kadoyama K, Yabuuchi H, Niijima S, Seki K, Shiraishi Y, Okuno Y. Platinum Agent-Induced Hypersensitivity Reactions: Data Mining of the Public Version of the FDA Adverse Event Reporting System, AERS. Int J Med Sci 2011; 8(4):332-338. doi:10.7150/ijms.8.332. Available from http://www.medsci.org/v08p0332.htm